MAUDE Adverse Event Report: IN2BONES SAS DIAM.2,7MM DRILL BIT - AO ATTACHEMENT - NON STERILE - LG 125MM WITH LASER MARKIN; NEOFUSE DRILL

IN2BONES SAS DIAM.2,7MM DRILL BIT - AO ATTACHEMENT - NON STERILE - LG 125MM WITH LASER MARKIN; NEOFUSE DRILL
Catalog Number P02 00281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The neofuse plating system is a unique plating system for ankle fusion providing a high stability and rigid fixation.The system is composed of an anatomically contoured plate, with a distal part adapted to the talar neck, and a proximal part adapted to the distal tibial epiphysis and diaphysis.The most proximal tibial hole is an oblong hole, which facilitates peroperative handling of the plate by the surgeon as it enables its temporary fixation to the bone.Rigid fixation is achieved by: three 3.5mm diameter surfix type locking screws for talar fixation.Four 4.5mm diameter surfix type locking screws for tibial fixation.An additional 4.5mm interfragmentary screw (transfocal screw) to enhance compression of the tibio-talar joint, up-to the subtalar joint if need be.This cortical screw is inserted in an oblique way to reach the posterior aspect of the talar body, or else the posterior aspect of the calcaneus, should the surgeon wish a complementary subtalar compression.As an adds-on to this plate and screw system, in2bones has developed a targeting device that enables the precise positioning of an i.B.S® 6.5mm screw, applied posteriorly through the tibiotalar joint, to ensure the closure of the posterior hinge and reinforce the stability of the arthrodesis.Event description: when inserting the 2.7 mm drill bit, ancillary to the neofuse plate, into the drill guide at the talus, the drill bit broke due to slight stress, according to dr.(b)(6).This drill bit was removed with rongeurs without any damage.This reportable event is part of a remedition resulting from a 483 letter.
 
Additional Manufacturer Narrative
Batch record n°1905007 dated 27/jun/2019 is compliant.No non conformity which might explain the complaint was determined.Device manufactured with drawing in force at the time.Ever since then, the part has been lengthened and the quick coupling changed; none of those modifications are related to the issue described here.Few data collected and device wasn't returned.The most likely cause is a use cause by the surgeon.

Brand Name
DIAM.2,7MM DRILL BIT - AO ATTACHEMENT - NON STERILE - LG 125MM WITH LASER MARKIN
Common Device Name
NEOFUSE DRILL
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23094935
Report Number3010470577-2021-11031
Device Sequence Number9383387
Product Code HTW
UDI-Device Identifier03760225718674
UDI-Public3760225718674
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP02 00281
Device Lot Number1905007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale